Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 3, 2010, 5:38 PM EDT for 4 counties in Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2010, 5:38 PM EDT (21:38 UTC)
- Expired
- May 3, 2010, 6:21 PM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Cass County, IN, Grant County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:11 PM EDT | HAIL 0.25 | La Fontaine, IN | ALSO STRONG WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WUUS53 KIWX 032138 SVRIWX INC017-053-103-169-032245- /O.NEW.KIWX.SV.W.0009.100503T2138Z-100503T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRANT COUNTY IN CENTRAL INDIANA... SOUTHEASTERN CASS COUNTY IN NORTH CENTRAL INDIANA... MIAMI COUNTY IN NORTH CENTRAL INDIANA... SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA... * UNTIL 645 PM EDT * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR PERU...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WABASH...LA FONTAINE...CHILI...AMBOY...PEORIA...ERIE... RICHVALLEY...SOMERSET...TREATY...JALAPA...SPEICHERVILLE...SERVIA... LAGRO AND LINCOLNVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4085 8619 4091 8564 4059 8565 4057 8622 TIME...MOT...LOC 2138Z 254DEG 36KT 4074 8602 WIND...HAIL 60MPH IN $$ JC
2 follow-up statements
706 WWUS53 KIWX 032152 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 552 PM EDT MON MAY 3 2010 INC017-032202- /O.CAN.KIWX.SV.W.0009.000000T0000Z-100503T2245Z/ CASS IN- 552 PM EDT MON MAY 3 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IN NORTH CENTRAL INDIANA IS CANCELLED... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. LAT...LON 4059 8606 4086 8606 4091 8564 4059 8565 TIME...MOT...LOC 2152Z 254DEG 36KT 4078 8584 $$ INC053-103-169-032245- /O.CON.KIWX.SV.W.0009.000000T0000Z-100503T2245Z/ WABASH IN-MIAMI IN-GRANT IN- 552 PM EDT MON MAY 3 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHWESTERN GRANT...SOUTHEASTERN MIAMI AND SOUTHERN WABASH COUNTIES... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF WABASH..AND MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WABASH...LA FONTAINE...TREATY...JALAPA...SPEICHERVILLE...SERVIA... LAGRO AND LINCOLNVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS SEVERE THUNDERSTORM MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4059 8606 4086 8606 4091 8564 4059 8565 TIME...MOT...LOC 2152Z 254DEG 36KT 4078 8584 WIND...HAIL 60MPH IN $$ JC
241 WWUS53 KIWX 032221 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 621 PM EDT MON MAY 3 2010 INC053-103-169-032230- /O.CAN.KIWX.SV.W.0009.000000T0000Z-100503T2245Z/ WABASH IN-MIAMI IN-GRANT IN- 621 PM EDT MON MAY 3 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT... SOUTHEASTERN MIAMI AND SOUTHERN WABASH COUNTIES IS CANCELLED... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. MODERATE RAIN AND GUSTY WINDS TO 40 MPH CAN BE EXPECTED FOR THE NEXT HOUR AS THUNDERSTORMS CONTINUE TO PUSH EAST OUT OF THE AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. LAT...LON 4059 8606 4086 8606 4091 8564 4059 8565 TIME...MOT...LOC 2220Z 254DEG 36KT 4086 8548 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:57 PM EDT, 41 minutes earlier.
Area forecast discussion, May 3, 4:57 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 PM EDT MON MAY 3 2010 .UPDATE... QUICK UPDATE TO REFINE POPS BASED ON AFTERNOON RADAR EVOLUTION. UPPED POPS TO CAT OVER SOUTHWESTERN AREAS GIVEN EXPANSION OF STRATIFORM REGION INTO THIS AREA. OTHERWISE...GOING FORECAST ON TRACK. && .PREV DISCUSSION... /ISSUED 219 PM EDT MON MAY 3 2010/ NEAR TERM... THIS AFTERNOON/EARLY EVENING MID LEVEL IMPULSE NOW ENTERING WESTERN IL WILL CONTINUE TO SUPPORT DESTABILIZATION AS MID LEVEL TEMPS SLOWLY COOL AND LL REFLECTED SOUTHERLY FLOW SUPPORTS WEAK LL THETA-E RIDGING PER MOISTURE TRANSPORT. OUTFLOW MODIFIED SFC BOUNDARY IN PLACE OVER CENTRAL IL WITH DECENT LL CONVERGENCE NOTED...IS SUPPORTING AN AGGRAVATED CU FIELD WITH TCU NOTED NEAR KAAA. DEBRIS ASSOCIATED WITH THE DYNAMICALLY FORCED CONVECTION FROM THIS MORNING IS BASICALLY THE LEADING EDGE MARKER FOR INCREASED LARGE SCALE ASCENT AND ASSOCIATED MID LEVEL COOLING AND IS EXPECTED TO SUPPORT CONVECTIVE GROWTH THIS AFTERNOON AS THE BL FURTHER DESTABILIZES...WITH SB CAPES AOA 1000 J/KG. ILX 12Z RAOB CERTAINLY SUPPORTS A STRONG GUSTY WIND THREAT GIVEN VERY STEEP LL AND MID LEVEL LAPSE RATES...WITH 7 C/KG H85-H5. SUFFICIENT DEEP CLOUD BEARING SHEAR OF 40 TO 50 KNOTS WILL SUPPORT STORM SCALE ORGANIZATION WITH BOWING SEGMENTS POSSIBLE WHERE THE STRONGEST LOCAL FORCING IS REALIZED...ESPECIALLY STORMS THAT ORGANIZE PERPENDICULAR TO THE LL SHEAR VECTOR. IN ADDITION...LOCALIZED HAIL WILL BE POSSIBLE GIVEN SUFFICIENT CAPE IN THE HAIL GROWTH ZONE. CURRENT FORECAST TIMING BRINGS ACTIVITY INTO THE WESTERN FA BY 21-22Z. SHORT TERM... TONIGHT THROUGH TUESDAY WEAK MID LEVEL IMPULSE AHEAD OF AN ADVECTING CENTRAL/NORTHERN PLAINS SHORTWAVE TROUGH...WILL CONTINUE TO PUSH EAST THROUGH TONIGHT...SUPPORTING A SFC TROUGH INTO THE REGION OVERNIGHT. SHRA/TS ARE EXPECTED TO BE ONGOING BY THE START OF THE PERIOD. MID-LEVEL TROUGHING IS EXPECTED TO BE REPLACED BY SHORTWAVE RIDGING BY MID AFTERNOON TUES AS FLOW QUICKLY RESPONDS TO HEIGHT FALLS OVER THE NORTHERN PLAINS PER A POTENT TROUGH EXITING THE PAC NW. BACKING LL FLOW WILL QUICKLY SUPPORT WAA INTO THE REGION WITH ANOTHER MILD DAY IN STORE ONCE AGAIN...ESPECIALLY WITH A PUSH OF MUCH DRIER LL AIR WORKING INTO THE REGION. THIS DRIER AIR WILL ALLOW A QUICK DIURNAL REPONSE TO INSOLATION ESPECIALLY GIVEN AN OVERALL LACK OF SKY COVER ANTICIPATED. TONIGHT...SHRA/TS ACTIVITY OF A SCT NATURE IS EXPECTED TO CONTINUE TO PUSH EAST WITH A SFC TROUGH OFFERING MUCH DRIER AIR INTO THE REGION NW-SE. GIVEN PARAMETERS MENTION IN THE NEAR TERM SECTION ABOVE...THE POTENTIAL FOR GUSTY WINDS AND HAIL WILL BE ONGOING...INTO THE EVENING WITH A TREND TO JUST GUSTY/STRONG WINDS AS INSTABILITY WANES. HAVE CONTINUED A MENTION OF GUSTY WINDS AND SMALL HAIL FOR EASTERN AREAS IN THE GRIDS. THINGS ARE EXPECTED CLEAR OUT RATHER FAST POST FRONTAL...WITH MOSTLY CLEAR SKIES EXPECTED BY DAWN. TUES...SHORTWAVE RIDGING AND ASSOCIATED WAA PER BACKING LL FLOW WILL SUPPORT MOSTLY SUNNY SKIES. PRESSURE FALLS OVER THE UPPER MIDWEST WILL SUPPORT A RESPONSE TO THE LOCAL FIELD HERE...WITH BREEZY CONDITIONS EXPECTED BY AFTERNOON...ESPECIALLY GIVEN DEEP AFTERNOON MIXING. MIXING HEIGHTS AOA H85 WILL SUPPORT MAX T/S INTO THE LOW TO MID 70S AT MOST PLACES...WARMEST IN THE SW ZONES. TUES NIGHT...NORTHERN PLAINS VORTEX WILL CONTINUE TO PUSH EAST WITH AN INTACT SFC REFLECTION PUSHING EAST TOWARD THE REGION. BEST SUPPORT FOR LARGE SCALE ASCENT AND LIFT IS EXPECTED TO BE PLACED WELL NORTH OF THE REGION WITH LIMITED MOISTURE RIGHT ALONG AND JUST AHEAD OF THE ADVANCING FRONTAL BOUNDARY. GIVEN INSTABILITY LULL AND LACK OF APPRECIABLE FORCING....EXPECTATIONS FOR LINGERING CONVECTION MAKING IT INTO THE FA IS VERY LOW ATTM AND HAVE CONTINUED WITH A DRY FORECAST LATE TUES NIGHT. RETAINED CLOUD COVER INCREASE AFTER MIDNIGHT NW. OTHERWISE...LOOK FOR WARMER TEMPS...ESPECIALLY NW GIVEN INCREASED LL FLOW...WITH LOWS GENERALLY IN THE 50S. LONG TERM /WEDNESDAY THROUGH MONDAY/... ..UNSETTLED WEATHER FOLLOWED BY A TRANSITION TO COOLER TEMPERATURES... BY THE START OF THIS PERIOD WEDNESDAY...THE FLOW ACROSS THE CONUS WILL BE RELATIVELY ZONAL...BUT THIS WILL BE SHORT-LIVED AS DEVELOPING BLOCKING DOWNSTREAM OVER GREENLAND...AS WELL AS UPSTREAM FLOW AMPLIFICATION OVER THE CENTRAL PACIFIC WILL CAUSE THE FLOW THROUGHOUT THE CONUS TO BUCKLE...WITH A TROUGH-RIDGE-TROUGH LOOK TO THE PATTERN ACROSS THE CONUS BY THE END OF THE PERIOD EARLY NEXT WEEK. WHILE THE TRANSITION BETWEEN PATTERNS WILL FEATURE UNSETTLED WEATHER...THE RESULTING WEEKEND PATTERN SUGGEST A DRY PERIOD FROM SATURDAY-MONDAY WITH TEMPERATURES BELOW SEASONAL NORMS. OVER THE PAST 24 HOURS...BOTH DETERMINISTIC AND ENSEMBLE GUIDANCE HAS COME INTO BETTER AGREEMENT WITH THE GFS/GEFS NOW JUMPING ON THE BANDWAGON WITH A SIGNIFICANT CYCLONE DEVELOPING LATE THIS WEEK...REACHING OUR AREA THURSDAY NIGHT/FRIDAY. MANY DETAILS...HOWEVER...REMAIN UNCERTAIN THIS AFTERNOON. FOR WEDNESDAY...GUIDANCE HAS SHIFTED FASTER WITH THE TIMING OF THE COLD FRONT /WITH POSSIBLE ARRIVAL DURING THE MORNING OVER NORTHWET AREAS/ AND HAVE NO REASON TO DOUBT A FASTER TIMING GIVEN STRONG ZONAL FLOW ACROSS THE CONUS. THIS WILL PLAY A BIG ROLE IN TEMPS WITH A LARGE GRADIENT LIKELY ACROSS THE CWA ESPECIALLY IF FLOW TURNS TO AN ONSHORE DIRECTION DURING THE MORNING. TRENDED TEMPS NEAR BEH DOWNWARD TOWARDS 70 AND THIS COULD END UP BEING WELL TOO WARM IF THIS FASTER TREND CONTINUES. WITH T85 NEAR 13C OVER THE SOUTH...HIGHS SHOULD REACH NEAR 80 GIVEN GOOD SOUTHWEST FLOW/INSOLATION AND THEREFORE DEEP MIXING. WAS TEMPTED TO BACK PRECIP TIMING UP A LITTLE GIVEN THE TREND...BUT WITH LIMITED MOISTURE...STILL BELIEVE AFTERNOON/EVENING GIVES THE BEST CHANCES TO REALIZE ENOUGH INSTABILITY. HAVE REMOVED POPS OVER NORTHWESTERN AREAS AFTER 00Z GIVEN THE QUICKER TIMING BUT OTHERWISE WILL KEEP POPS IN LOW CHC CATEGORY. COLD FRONT SHOULD SINK SOUTH OF THE REGION WEDNESDAY NIGHT AND HAVE LOWERED LOWS SOMEWHAT TO ACCOUNT FOR THIS...WITH LOWS NOW DOWN ABOUT ONE CATEGORY TO AROUND 50F. THE NEXT IMPORTANT FEATURE OF NOTE WILL BE A POTENT SHORTWAVE THAT WILL CROSS THE ROCKIES THURSDAY...AND THEN DEEPEN/SHARPEN SOME AS IT MOVES INTO THE GREAT LAKES REGION. INITIALLY...HEIGHT FALLS DOWNSTREAM OF THIS FEATURE WILL HELP INDUCE BACKED LLEVEL FLOW OVER THE FRONT IN OUR VICINITY WITH THE IMPLIED LIFT LIKELY BRINGING A RENEWED CHANCE OF SHRAS/TSRAS. WHILE MOST RECENT GUIDANCE SUGGESTS THAT THIS MAY HOLD OFF UNTIL THURSDAY NIGHT...HAVE OPTED TO LEAVE CHC SHRA/TSRA MENTION THURSDAY AFTERNOON GIVEN A CONTINUED FAST ZONAL FLOW ALOFT SUGGESTING THE POSSIBILITY THAT THE WAVE MAY MOVE EAST A LITTLE MORE QUICKLY THAN THESE RECENT RUNS. A LEE-SIDE LOW WILL FORM LATE THURSDAY AND THEN TRAVEL NORTHEAST TO A POSITION IN OUR GENERAL VICINITY BY FRIDAY AFTERNOON. THE ECMWF CONTINUES TO BE THE NORTHERNMOST SOLUTION WITH A LOW NEAR BEH BY 00Z SAT WITH THE GFS TAKING THE LOW FROM NEAR IND AROUND 18Z FRI TO NEAR PIT BY 00Z SAT. QUITE A FEW GEFS MEMBERS FAVOR THE NORTHERN SOLUTION...AS DOES THE GGEM. I WOULD TEND TO LEAN TOWARDS THE MORE ROBUST/NORTHERN SOLUTION GIVEN THAT THE UPPER FORCING WILL HAVE A PRETTY STRONG LLEVEL BAROCLINIC ZONE TO WORK WITH...BUT CONFIDENCE IS NOT GREAT. WILL KEEP TEMPS A LITTLE ABOVE CLIMO IN THE SOUTH...BUT CLOSE TO IT IN THE NORTH. CERTAINLY A SVR THREAT WITH A ECMWF-LIKE SOLUTION...SO HAVE NO PROBLEM WITH TSRA MENTION AND INCLUSION IN THE HWO...BUT A MORE GFS-LIKE SOLUTION MAY FAVOR MORE OF A HEAVY RAIN THREAT WITH MUCH COOLER TEMPERATURES THAN CURRENT GRIDS INDICATE. LOW WILL MOVE EAST OF THE AREA FRIDAY NIGHT WITH DRIER/MUCH COOLER AIR MOVING IN AS WE SEE A POLAR AIRMASS MOVE INTO THE REGION. BY SATURDAY...T85S DROP BELOW 0C TO AROUND -3C SUGGESTING THAT HIGHS MAY STRUGGLE TO REACH MUCH HIGHER THAN THE LOWER 50S. LOWERED GOING TEMPS WITH THIS PACKAGE...BUT NOT QUITE TO THIS EXTENT TO AVOID LATER FLIP-FLOPPING. EXPECT SELF-DESTRUCTIVE SUNSHINE SATURDAY TO FEATURE A MIX OF SUN AND CLOUDS WITH MORE CLOUDS IN THE AFTERNOON. AMPLE SUNSHINE...MODERATING TEMPS...AND DRY CONDITIONS ARE EXPECTED SUNDAY-MONDAY UNDER NORTHWEST FLOW ALOFT. DEFINITELY NOT READY TO BUY THE 12Z GFS WHICH ALREADY BRINGS WARM ADVECTIVE PRECIP IN HERE MONDAY. THIS EVOLUTION SEEMS FAR TOO FAST GIVEN THE DOWNSTREAM BLOCKING AND IT/S IMPLIED SLOWER MOTION FOR THE DEPARTING CLOSED LOW OVER NEW ENGLAND. EXPECT HIGHS TO REBOUND TO THE UPPER 50S TO AROUND 60 ON SUNDAY AND THEN BACK INTO THE 60S...BUT STILL BELOW SEASONAL NORMS ON MONDAY. GIVEN THE DRY SOURCE REGION OF THE AIRMASS...AS LONG AS ENOUGH CLEARING OCCURS BOTH SATURDAY AND SUNDAY NIGHTS...FROST LOOKS LIKE A DEFINITE POSSIBILITY. WILL NOT ADD TO GRIDS GIVEN THE TIME RANGE...BUT MAKE MENTION IN THE AFTERNOON HWO. AVIATION.../18Z TAFS/ MID LEVEL IMPULSE WILL CONTINUE TO SHIFT NE ACROSS THE FA TODAY/TONIGHT...SUPPORTING SCT SHRA/TS THIS EVENING. ACTIVITY IS EXPECTED TO IMPACT THE REGION WITH CIG/VIS RESTRICTIONS IN THE HEAVIEST ACTIVITY. IN ADDITION...ISOLATED GR AND GUSTS IN EXCESS OF 50 KNOTS WILL BE POSSIBLE IN THE HEAVIEST CELLS. ACTIVITY WILL WANE OVERNIGHT...WITH CLEARING EXPECTED OVER THE ENTIRE FA AFTER 09Z TO VFR CONDITIONS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...ARNOTT AVIATION...ARNOTT UPDATE...ARNOTT
Hazardous weather outlook, May 3, 4:58 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 PM EDT MON MAY 3 2010 INZ003>009-MIZ077>081-OHZ001-002-004-005-015-016-024-025-042100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 458 PM EDT MON MAY 3 2010 /358 PM CDT MON MAY 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING WINDS THE GREATEST THREAT. A FROST IS POSSIBLE ACROSS THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ012>018-020-022>027-032>034-042100- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 458 PM EDT MON MAY 3 2010 /358 PM CDT MON MAY 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM EDT THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH EARLY EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING WINDS THE GREATEST THREAT. A FROST IS POSSIBLE ACROSS THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-042100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 PM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD CONTAIN STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN TUESDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE WIND GUSTS TO 50 KNOTS. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY. ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH WIND GUSTS OVER 50 KNOTS THE GREATEST THREAT. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 3, 5:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT MON MAY 3 2010
INZ023-024-032130-
MIAMI IN-WABASH IN-
505 PM EDT MON MAY 3 2010
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF NORTH MANCHESTER...OR 11
MILES NORTHWEST OF WABASH...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH AND OCCASIONAL CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH MANCHESTER...
IJAMSVILLE...
LAKETON AND URBANA...
LIBERTY MILLS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN INDIANA.
LAT...LON 4088 8602 4097 8608 4105 8581 4105 8569
4101 8569 4101 8564 4090 8564
TIME...MOT...LOC 2105Z 259DEG 26KT 4092 8594
JCLocal storm report, May 3, 5:11 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 SSW GILEAD 40.90N 86.06W
05/03/2010 E0.25 INCH MIAMI IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1000422
FISHERLocal storm report, May 3, 5:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 1 W LOGANSPORT 40.75N 86.38W
05/03/2010 E0.70 INCH CASS IN TRAINED SPOTTER
DIME SIZE HAIL. STRONG WINDS AND SLIGHT ROTATION.
&&
EVENT NUMBER IWX1000423
FISHERLocal storm report, May 3, 5:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 1 E LOGANSPORT 40.75N 86.34W
05/03/2010 E0.88 INCH CASS IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1000424
MLRSpecial weather statement, May 3, 5:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 PM EDT MON MAY 3 2010
INZ022>024-032-032200-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
533 PM EDT MON MAY 3 2010
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEXICO TO BUNKER
HILL TO 9 MILES SOUTH OF WALTON...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PERU...
WABASH...
LA FONTAINE...SWEETSER AND SWAYZEE...
CHILI...PEORIA AND SANTA FE...
RICHVALLEY...
SOMERSET AND AMBOY...
SPEICHERVILLE AND URBANA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN INDIANA.
LAT...LON 4047 8587 4058 8587 4058 8628 4068 8624
4087 8625 4094 8565 4067 8564 4046 8566
TIME...MOT...LOC 2132Z 269DEG 34KT 4083 8611 4069 8606
4053 8618
JCLocal storm report, May 3, 5:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL COLUMBIA CITY 41.16N 85.49W
05/03/2010 E0.25 INCH WHITLEY IN TRAINED SPOTTER
PEASIZED HAIL AND 0.3 INCHES OF RAINFALL IN 10 MINUTES.
&&
EVENT NUMBER IWX1000425
MLRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:48 AM EDT | Small Craft Advisory | IWX | 12 hr | |
| May 3, 3:23 PM EDT | Special Weather Statement | IWX | Fulton | 37 min |
| May 3, 4:00 PM EDT | Special Weather Statement | IWX | Kosciusko | 30 min |
| May 3, 4:05 PM EDT | Special Weather Statement | IWX | White | 25 min |
| May 3, 4:36 PM EDT | Special Weather Statement | IWX | White | 24 min |
| May 3, 4:44 PM EDT | Special Weather Statement | IWX | LaGrange | 31 min |
| May 3, 4:48 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| May 3, 5:05 PM EDT | Special Weather Statement | IWX | Wabash | 25 min |
| May 3, 5:33 PM EDT | Special Weather Statement | IWX | Grant, Miami, Wabash | 27 min |
| May 3, 6:02 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Wells | 58 min |
| May 3, 6:49 PM EDT | Special Weather Statement | IWX | Adams, Jay | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.